xml:space="preserve">
xml:space="preserve">
Advertisement
Advertisement

Spike in suspected overdoses reported in Carroll County over last 24 hours

Multiple suspected overdoses have occurred in Carroll County over the past 24 hours, according to the Carroll County Health Department.

The Health Department issued an overdose alert Wednesday stating the reason for the spike is unknown, but the cause is commonly due to fentanyl and other chemicals being added to heroin or cocaine.

Advertisement

The alert did not say how many suspected overdoses occurred and did not offer specific locations. A call to the media contact at the Health Department was not immediately returned.

“Counterfeit pain and anxiety pills (for example Percocet, oxycodone, Xanax, and others) may also be laced with fentanyl. Fentanyl and similar drugs are very potent and increase the risk of overdose and death,” the release states.

Advertisement

If you believe someone is overdosing, call 911 immediately and stay with the person until medical help arrives, the release reads.

Signs of an opioid overdose, according to the release, include:

  • Slow, shallow breathing or not breathing
  • Slow heartbeat or no heartbeat
  • Limp body
  • Choking or gargling sounds and vomiting
  • Pale, clammy skin; blue or gray lips and fingertips
  • Small, constricted “pinpoint pupils”

For more information on overdoses, prevention, and treatment, visit https://cchd.maryland.gov.

Recommended on Baltimore Sun

Advertisement
Advertisement